MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH
Catalog Number 0010303
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Scar Tissue (2060); Hernia (2240)
Date of Event 11/16/2011
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided.(b)(6) 2009 ¿ patient was diagnosed with incarcerated recurrent incisional hernia and pain thereby underwent laparoscopic repair with removal of prior unknown mesh and implant of ventralex mesh (device 1).Per operative notes, ¿in the left upper quadrant, a recurrent incarcerated hernia was noted.The prior unknown mesh was removed and large ventralex mesh (device 1) was placed in the umbilicus and tacked into position.¿ (note: the mesh removed during this procedure is unknown) (b)(6) 2010 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with removal of old mesh (device 1) and implant of ventralex mesh (device 2).Per operative notes, ¿in the midline, a palpable defect containing hernia defect was reduced and adhesions were freed down.The old mesh (device 1) was removed and flaps were raised.A large ventralex mesh (device 2) was placed over the defect and approximated with sutures.The fascia was closed and secured with sutures.¿ (b)(6) 2011 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with removal of old mesh (device 2) and implant of allomax mesh (device 3).Per operative notes, ¿through the vertical midline, the scar tissues were encountered and removed.The entrapped bowel from abdominal wall and mesh (device 2) was freed and enterolysis was performed.The prior old mesh (device 2) was removed.Anastomosis was performed and adhesions were lysed.The fascia was closed and allomax mesh (device 3) was placed in the appropriate biological healing area and reapproximated with sutures.¿ (b)(6) 2012 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with implant of ventralex mesh (device 4).Per operative notes, ¿from the old incision, the hernia sac was excised and another defect below that area was palpated from the posterior aspect of the fascia.A large ventralex mesh (device 4) was placed in an underlay fashion and sutured.¿ (b)(6) 2018 - patient was diagnosed with recurrent incisional ventral hernia thereby underwent open repair with removal of prior mesh (device 4) and implant of biological mesh and synthetic mesh.Per operative notes, ¿through the midline fascia, the scar tissues and adhesions of bowel to prior mesh (device 4) were reduced.The fascial hernial defect with prior retained mesh (device 4) was noted.The old retained meshes with sutures and hernia sacs were removed completely.To the large fascial defect, a synthetic mesh was placed in an underlay fashion and sutured circumferentially.Another two hernia defects in central midline and small defect on right side was repaired primarily with sutures and biological mesh was placed in underlay fashion.The fascia was closed and copiously irrigated with sutures and tacks.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the ventralex mesh (device 2).An additional supplemental emdr was submitted to represent the ventralex mesh (device 1) and ventralex mesh (device 4).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH - VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24697137
Report Number1213643-2026-00375
Device Sequence Number10109918
Product Code FTL
UDI-Device Identifier00801741016486
UDI-Public(01)00801741016486
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010303
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Initial Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexMale